# SDR 98ZZZX3311

- Difficulty date: August 20, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N61SD
- Make and model: Bell 47G-3B-1
- Aircraft serial: 3551
- Engine: Lyc VO435A1F
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Part number: 67687
- Condition: Fractured
- Location: Crankshaft
- Stage of operation: NR
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

ENGINE FAILED WITHOUT WARNING.  UPON INVESTIGATION, FOUND TIMING GEAR FRACTURED STOPPING THE MAGS.  SUBMITTER STATED SUPPLIER REPORTED THEY HAVE HAD AT LEAST 5 OF THESE FAILURES IN THE LAST 5 YEARS.  THEY CANNOT COME UP WITH A REASON, THEY SAID POSSIBLY TIMING MAY BE SLIGHTLY OFF, TIMING ON THIS ENGINE WAS ON CENTER AND RAN VERY SMOOTH.  SUBMITTER SUGGESTED REPLACING THIS GEAR AT OVERHAUL WITH NEW.
